Alert archive / Texas / Flash Flood Warnings in 2018

Flash Flood Warning 38, NWS Corpus Christi, TX

September 14, 2018Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2018, 5:18 PM CDT for Nueces County, San Patricio County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2018, 5:18 PM CDT (22:18 UTC)
Expired
Sep 14, 2018, 8:15 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.3 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

171 
WGUS54 KCRP 142218
FFWCRP
TXC355-409-150115-
/O.NEW.KCRP.FF.W.0038.180914T2218Z-180915T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
518 PM CDT FRI SEP 14 2018

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Central Nueces County in south central Texas...
  South central San Patricio County in south central Texas...

* Until 815 PM CDT.

* At 517 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Corpus Christi, Corpus Christi International Airport, Flour Bluff,
  Corpus Christi Country Club, Christus Spohn Hospital South, Corpus
  Christi North Beach, Bay Area Medical Center, Corpus Christi Del
  Mar West Campus, Cole Park, Driscoll Childrens Hospital, Corpus
  Christi Del Mar East Campus, Naval Air Station Cabaniss Field,
  Texas A&M University Corpus Christi, Clarkwood, Annaville, Waldron
  Field, Calallen, Downtown Corpus Christi, Kings Crossing Golf
  Course and Corpus Christi Naval Air Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2787 9765 2794 9752 2772 9720 2756 9731

$$

TC
1 follow-up statement
946 
WGUS74 KCRP 142327
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
627 PM CDT FRI SEP 14 2018

TXC355-409-150115-
/O.CON.KCRP.FF.W.0038.000000T0000Z-180915T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Nueces TX-San Patricio TX-
627 PM CDT FRI SEP 14 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
CENTRAL NUECES AND SOUTH CENTRAL SAN PATRICIO COUNTIES...

At 625 PM CDT, local law enforcement reported street flooding on 
several streets throughout the Corpus Christi Metro. Up to two 
inches of rain have already fallen. Flash flooding is already 
occuring.

Some locations that will experience flooding include...
Corpus Christi, Corpus Christi International Airport, Flour Bluff,
Corpus Christi Country Club, Christus Spohn Hospital South, Corpus
Christi North Beach, Bay Area Medical Center, Corpus Christi Del Mar
West Campus, Cole Park, Driscoll Childrens Hospital, Corpus Christi
Del Mar East Campus, Naval Air Station Cabaniss Field, Texas A&M
University Corpus Christi, Clarkwood, Annaville, Waldron Field,
Calallen, Downtown Corpus Christi, Kings Crossing Golf Course and
Corpus Christi Naval Air Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2787 9765 2794 9752 2772 9720 2756 9731

$$

TC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:48 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Sep 14, 3:48 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
348 PM CDT Fri Sep 14 2018

.SHORT TERM (Tonight through Saturday)...

Copious amounts of tropical moisture will continue to surge across
the region tonight and Saturday. PWAT on the 12Z CRP sounding was
2.5 inches. Model soundings maintain PWATs of 2.1 to 2.5 inches
tonight through Sat. An inverted trough draped along the coast is
expected to move westward tonight through Sat putting the CWA in the
more favorable/conducive east side of the trough. LAPS shows surface
based instability across S TX thus will continue to mention thunder
as well, however showers with very heavy rainfall will be more
prevalent. With saturated soils, any additional rainfall will pose a
flood threat, therefore am continuing the Flash Flood Watch tonight
through Sat 7 PM CDT. The FFA may be adjusted Sat as the trough
shifts farther west and the focus is more over the Rio Grande
Plains.

Will continue the Coastal Flood Advisory for minor tidal overflow
through Sat. Tide levels are currently running approx 1.5 feet above
normal which will put the tides slightly above 2 feet MSL at the
time of high tide this evening. Moderate to strong east to southeast
flow tonight and Saturday will continue to push water levels up to
the dunes during high tide.

The risk for dangerous rip currents will also conitnue tonight
through Saturday due to a persistent moderate to at times strong
east to southeast flow. Swell periods are expected to remain around
8 sec.

Winds across the marine zones are expected to be mod to strong
through the remainder of this afternoon into early evening
especially north of Port Aransas and extending out to 60 NM. Models
vary with respect to speeds overnight with some forecasting weak to
mod and others are strong. They do agree that the stronger speeds
will likely be across the northern Middle Texas Coastal Waters. Seas
are expected to remain around 7 feet into the early evening. Will
continue to monitor trends and the Small Craft Advisory may be
extended overnight if warranted.

&&

.LONG TERM (Saturday Night through Thursday)...

No significant changes were needed to the extended part of the
forecast. Chances for showers and thunderstorms will focus along the
Rio Grande Saturday night as trough pushes westward towards the Big
Bend. Some moderate to heavy rain will be possible with this
activity. However, confidence is not high enough at this point to
extend the Flash Flood Watch into Saturday night and Sunday morning.
Showers and thunderstorms will continue into Sunday as well with
favored locations again over the Rio Grande Plains.

Despite some slightly drier air heading into next week, moisture may
remain sufficient enough to support showers and thunderstorms Monday
through Thursday. Coverage should only be isolated and will keep
pops around 20 percent.

With respect to temperatures, highs on Sunday will only be in the
middle to upper 80s. Temps will slightly warm through the week with
upper 80s to low 90s across much of the area.

Just beyond this forecast period, models are suggesting a cold front
may approach South Central and South Texas next weekend. Some
showers and storms may accompany this front.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  85  75  87  75  /  90  80  40  30  10
Victoria          75  86  73  89  73  /  90  80  30  30  10
Laredo            75  87  73  88  74  /  60  80  60  50  30
Alice             74  87  73  88  73  /  80  80  50  40  20
Rockport          78  84  77  86  77  /  90  80  30  30  20
Cotulla           73  85  73  86  73  /  70  90  60  50  20
Kingsville        74  87  74  88  74  /  80  70  40  40  20
Navy Corpus       79  85  78  86  78  /  90  80  40  30  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday evening For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Duval...
     Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
     Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...La Salle...Live Oak...McMullen...Nueces Islands...
     Victoria...Webb.

     High Rip Current Risk through Saturday evening For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

     Coastal Flood Advisory until 7 PM CDT Saturday For the following
     zones: Aransas Islands...Calhoun Islands...Kleberg
     Islands...Nueces Islands.

GM...Small Craft Advisory until 7 PM CDT this evening For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

TE/81...SHORT TERM
TB/78...LONG TERM
Hazardous weather outlook, Sep 14, 5:21 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
521 AM CDT Fri Sep 14 2018

TXZ229>234-239>247-342>347-442-443-447-151030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
521 AM CDT Fri Sep 14 2018

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to numerous showers and isolated thunderstorms are
expected today and tonight. Locally heavy rainfall will be
possible at times, and in addition some storms could produce wind
gusts of up to 40 mph.

A Flash Flood Watch is in effect for all of South Texas through
Saturday Evening.

A Coastal Flood Advisory is in effect until 7 PM CDT Saturday due
to elevated tide levels.

There is a high risk of dangerous rip currents today and tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorms are expected across the region Saturday. Storms will
be capable of producing locally heavy rainfall which may contribute
to flash flooding. A Flash Flood Watch will remain in effect for
South Texas Saturday. Isolated to scattered thunderstorms are
expected Sunday through Thursday.

A Coastal Flood Advisory is in effect Saturday for the Middle Texas
Coast.

There is a high risk of rip currents along Gulf-facing beaches
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-151030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
521 AM CDT Fri Sep 14 2018

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous showers and isolated thunderstorms are expected across
the nearshore waters. Waterspouts will be possible over the nearshore
waters and bays mainly this morning. Some storms could produce
wind gusts up to 40 mph.

A Small Craft Advisory is effect for the bays and Middle Texas
Coastal Waters through this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to at times numerous showers and thunderstorms are
expected across the region through the rest of the week. Some storms
may produce heavy rainfall, dangerous lightning, and wind gusts up
to 40 mph. Severe thunderstorms are not expected at this time.

In the hours before

Special weather statement, Sep 14, 2:07 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
207 PM CDT FRI SEP 14 2018

TXZ243-141930-
Inland Nueces-
207 PM CDT FRI SEP 14 2018

...A SHOWER WILL AFFECT SOUTHWESTERN NUECES COUNTY...

At 206 PM CDT, a shower was located near Robstown, moving west at 15
mph.

Winds in excess of 40 mph are possible with this shower.

Locations impacted include...
Robstown, Driscoll and Petronila.

Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2779 9763 2771 9759 2763 9782 2776 9786
TIME...MOT...LOC 1906Z 081DEG 11KT 2774 9768

Heavener
Local storm report, Sep 14, 3:31 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT FRI SEP 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FLASH FLOOD      ROBSTOWN                27.80N  97.66W
09/14/2018                   NUECES             TX   SOCIAL MEDIA

            VIDEOS OF STREET FLOODING NEAR THE HIGH SCHOOL IN
            ROBSTOWN.

&&

EVENT NUMBER CRP1800173

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 11:15 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells2 hr
Sep 14, 10:06 AM CDTRiver Flood WarningCRPWebb5 days
Sep 14, 10:10 AM CDTRiver Flood WarningCRPLa Salle4 days
Sep 14, 10:10 AM CDTRiver Flood WarningCRPLive Oak5 days
Sep 14, 11:35 AM CDTAreal Flood AdvisoryCRPNueces, San Patricio3 hr
Sep 14, 2:07 PM CDTSpecial Weather StatementCRPNueces23 min
Sep 14, 2:21 PM CDTAreal Flood AdvisoryCRPNueces, San Patricio3 hr
Sep 14, 2:35 PM CDTRiver Flood WarningCRPBee51 hr
Sep 14, 2:35 PM CDTRiver Flood WarningCRPRefugio67 hr
Sep 14, 2:49 PM CDTFlash Flood WarningCRPNueces3 hr
Sep 14, 2:58 PM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr
Sep 14, 4:34 PM CDTAreal Flood AdvisoryCRPCalhoun3 hr
Sep 14, 5:57 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio3 hr
Sep 14, 6:04 PM CDTAreal Flood AdvisoryCRPCalhoun, Refugio, Victoria3 hr
Sep 14, 6:56 PM CDTAreal Flood AdvisoryCRPAransas, Refugio, San Patricio3 hr
Sep 14, 6:59 PM CDTSmall Craft AdvisoryCRP3 hr

Nearby

Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.